MAUDE Adverse Event Report: ARTHROSURFACE OVOMOTION SHOULDER ARTHROPLASTY SYSTEM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED

ARTHROSURFACE OVOMOTION SHOULDER ARTHROPLASTY SYSTEM; PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Catalog Number G203-2015-A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Autoimmune Disorder (1732); Hearing Impairment (1881); Failure of Implant (1924); Inflammation (1932); Pain (1994); Loss of Range of Motion (2032); Tinnitus (2103); Vertigo (2134); Blurred Vision (2137); Visual Impairment (2138); Viral Infection (2248); Urticaria (2278); Shaking/Tremors (2515); Fibrosis (3167); Unspecified Nervous System Problem (4426); Eye Infections (4466); Eye Pain (4467); Cramp(s) /Muscle Spasm(s) (4521); Metal Related Pathology (4530); Ear infection (4813); Joint Impingement (4834)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by arthrosurface or its employees that the report constitutes an admission that the device, arthrosurface, or its employees caused or contributed to a potential patient event documented on this report.On (b)(6) 2024 anika received an unsolicited inquiry regarding the ovo® inlay shoulder arthroplasty system.The patient reported that the implant ate through the patient's bone and migrated clear through the plastic and all the patient's soft tissue (labrum, rotator cuff, etc.) and is near the chest wall.There was no specific report of a product defect.The patient reported that the clinic who performed the initial implant is now defunct.The original implant date was on or about (b)(6) 2018.The revision is reportedly scheduled for (b)(6) 2024.Additional information was solicited.This is one report of three for the same event.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by arthrosurface or its employees that the report constitutes an admission that the device, arthrosurface, or its employees caused or contributed to a potential patient event documented on this report.On 26 september 2024 anika received an unsolicited inquiry regarding the ovo® inlay shoulder arthroplasty system.The patient reported that the implant ate through the patient's bone and migrated clear through the plastic and all the patient's soft tissue (labrum, rotator cuff, etc.) and is near the chest wall.There was no specific report of a product defect.The patient reported that the clinic who performed the initial implant is now defunct.The original implant date was on or about on (b)(6) 2018.The revision is reportedly scheduled for on (b)(6) 2024.Additional information was solicited.This is one report of three for the same event.Supplemental report: on 21 october 2024, anika received a medwatch from the fda on 21october2024.Patient submitted (mw5159821) on 17sept2024.The medwatch is related to this complaint.The patient alleges that the attributed metallosis from cobalt fragments of the implant resulting in multiple adverse events.See h6 health effect - clinical code (e).The patient reportedly underwent a dnc that removed 11 polyps, patient reported immunological changes including decreased immunity and inflammation over the past 12 months.Patient alleges contracting hand, foot and mouth parvovirus two cases of strep throat, covid, eye and ear infections, uti infections treated by the pcp and urgent care.Patient reportedly scheduled for a reverse shoulder replacement due to the reportedly failed ovomotion shoulder arthroplasty on (b)(6) 2024.The patient alleges prosthetic eroding through the labrum and cartilage and completely thought the plastic.That the prosthetic is migrating through the plastic into the patient's bone at an angle which is moving into the patient's body, two screws being inside the joint was reportedly confirmed by x-rays (not provided) and ct scan, causing cobalt fragments and metallosis, a third screw is scratching the prosthetic causing metallosis and related cytokine storms and inflammation.Patient alleges that due to the failure the bone around the hemicap has developed bone spurs that prevent movement in the joint and is trying to encapsulate the prosthetic that is causing the inflammation.Patient reports pain, worsening crps, tremors and dystonia.The patient reported the following medical intervention: hydrolyzation procedure, mirror therapy, acupuncture, yoga, meditation, and pain management.Patient alleges loss of work as a result.This is one of three mdr submissions for the same event.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Additional information: additional information was not provided upon request.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.
 
Additional Manufacturer Narrative
This case is still under investigation.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Additional information: a2, a3a, a6, b5, e1, e4, additional information was not provided upon request.A supplemental report will be submitted upon receipt of new and relevant information or upon completion of the investigation by the manufacturing plant.Supplemental report #2.The reported event could not be confirmed.Additional information was requested but not provided.The device history record was reviewed.The device was manufactured and released to applicable procedures and specifications.There was no nonconformances in the record.The components device history record was also reviewed.There was no nonconformances related to the reported event.The cause of the reported event could not be established.A three year retrospective review of all nonconformances was performed.There was no nonconformances related to the reported event.A supplemental report will be submitted upon receipt of new and relevant information.This case will be monitored and trended for future analyis.
 
Event or Problem Description
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report does not reflect a conclusion by arthrosurface or its employees that the report constitutes an admission that the device, arthrosurface, or its employees caused or contributed to a potential patient event documented on this report.On 26 september 2024 anika received an unsolicited inquiry regarding the ovo® inlay shoulder arthroplasty system.The patient reported that the implant ate through the patient's bone and migrated clear through the plastic and all the patient's soft tissue (labrum, rotator cuff, etc.) and is near the chest wall.There was no specific report of a product defect.The patient reported that the clinic who performed the initial implant is now defunct.The original implant date was on or about (b)(6) 2018.The revision is reportedly scheduled for (b)(6) 2024.Additional information was solicited.This is one report of three for the same event.Supplemental report: on 21 october 2024 anika received a medwatch from the fda on 21october2024.Patient submitted (mw5159821) on 17sept2024.The medwatch is related to this complaint.The patient alleges that the attributed metallosis from cobalt fragments of the implant resulting in multiple adverse events.See h6 health effect - clinical code (e).The patient reportedly underwent a dnc that removed 11 polyps, patient reported immunological changes including decreased immunity and inflammation over the past 12 months.Patient alleges contracting hand, foot and mouth parvovirus two cases of strep throat, covid, eye and ear infections, uti infections treated by the pcp and urgent care.Patient reportedly scheduled for a reverse shoulder replacement due to the reportedly failed ovomotion shoulder arthroplasty on 04november2024.The patient alleges prosthetic eroding through the labrum and cartilage and completely thought the plastic.That the prosthetic is migrating through the plastic into the patient's bone at an angle which is moving into the patient's body, two screws being inside the joint was reportedly confirmed by x-rays (not provided) and ct scan, causing cobalt fragments and metallosis, a third screw is scratching the prosthetic causing metallosis and related cytokine storms and inflammation.Patient alleges that due to the failure the bone around the hemicap has developed bone spurs that prevent movement in the joint and is trying to encapsulate the prosthetic that is causing the inflammation.Patient reports pain, worsening crps, tremors and dystonia.The patient reported the following medical intervention: hydrolyzation procedure, mirror therapy, acupuncture, yoga, meditation, and pain management.Patient alleges loss of work as a result.This is one of three mdr submissions for the same event.

Brand Name
OVOMOTION SHOULDER ARTHROPLASTY SYSTEM
Common Device Name
PROSTHESIS, SHOULDER, HEMI-, HUMERAL, METALLIC UNCEMENTED
Manufacturer (Section D)
ARTHROSURFACE
28 forge parkway
franklin MA 02038
Manufacturer (Section G)
PRIMO MEDICAL GROUP
75 mill street
stoughton MA 02072
Manufacturer Contact
keith kelly
28 forge parkway
franklin, MA 02038
MDR Report Key20486099
Report Number3004154314-2024-00031
Device Sequence Number3600995
Product Code HSD
UDI-Device IdentifierM528G2032015A0
UDI-PublicM528G2032015A0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173964
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date02/12/2025
Device Catalogue NumberG203-2015-A
Device Lot Number75AH2015
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2024
Supplement Date Received by Manufacturer10/21/2024
10/29/2024
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date10/22/2024
11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient RaceWhite